Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has anyone ever heard of mastitis doing this? TMI

I've had it for 2 months now and I had hardened milk the width of a quarter on my areola. The skin on it kept flaking off and just in the center of the lump a soft spot developed. Then when I went to take a bath there was a small hole in it and clear stuff and blood started coming out. Today when I woke up my milk that had been clogged in there started coming out. It was thick and yellow colored. So now it's draining and hurting. My chest is even hurting some. The lump seemed to have gone down some. I did go to a doctor and they said they haven't even heard of meds to take for it and they just told me to put warm compresses on it. But is this a good thing or a bad thing that it is doing this?

Answer Question
 
Anonymous

Asked by Anonymous at 8:31 AM on Nov. 24, 2008 in Health

Answers (10)
  • It's good that it's draining. But I would be concerned about infection. Have you been taking antibiotics?
    BlueFrogMama

    Answer by BlueFrogMama at 8:33 AM on Nov. 24, 2008

  • it sounds like an extreme case, and i would look for more of an expert in your area. you can either ask a doc for a shot or pill that will dry up your milk, or you can continue to nurse/pump until your milk is coming in regular and continue with a warm compress. YOUR DOC SHOULD HAVE AT LEAST GIVEN YOU AN ANTIBIOTIC TO KILL THE MASTITUS, IF HE DID NOT. YOU REALLY NEED TO GO TO THE ER AND GET ONE, AND FIND A NEW DOCTOR.
    cloud144

    Answer by cloud144 at 8:35 AM on Nov. 24, 2008

  • I've been taking antibiotics that I had here at home but I don't know if they do the same as the actual medication they give for something like this.
    Anonymous

    Answer by Anonymous at 8:39 AM on Nov. 24, 2008

  • Why on earth do you have antibiotics at home? You should never do that. You should throw those away, and go to a different doctor (one who actually knows how to treat mastitis - it sounds like your doctor is clueless) and get a new prescription. You should also use a hot compress and massage the area as often as possible. You may be developing an abcess, and that's bad news.
    BlueFrogMama

    Answer by BlueFrogMama at 8:43 AM on Nov. 24, 2008

  • YOU REALLY NEED THEM, ESPECIALLY IF IT HAS BEEN GOING ON FOR 2 MONTHS NOW. ITS KINDA A NO BRAINER THAT THOSE PILLS YOUR TAKING ARENT WORKING.....SO YOU NEED DIFFERENT ONES. SORRY ABOUT ALL CAPS...I JUST NOTICED IT...I AM NOT YELLING AT YOU...LOL
    cloud144

    Answer by cloud144 at 8:43 AM on Nov. 24, 2008

  • That sounds like a cyst or boil. Go to the doctor and get it checked out. That can't be healthy.
    ReneeK3

    Answer by ReneeK3 at 9:37 AM on Nov. 24, 2008

  • The antibiotics are some I just recently got for being sick. I just started taking them to see if it would help. I haven't been on them for 2 months but I think taking some type of antibiotic until I can do something about this is better than taking no antibiotic. Bluefrogmama they are not old or anything and they were prescribed for me so it couldn't do any harm.
    Anonymous

    Answer by Anonymous at 9:56 AM on Nov. 24, 2008

  • I do think your right about me possibly having an abcess though. I looked it up and I fit the description.
    Anonymous

    Answer by Anonymous at 9:58 AM on Nov. 24, 2008

  • Taking antibiotics that are inappropriate can be harmful, actually. Overuse and inappropriate use af antibiotics is the reason we have super-bugs (antibiotic resistrant strains of bacteria, like MRSA) now. That is also why you should always take ALL of the pills when you are prescribed an antibiotic, unless your doctor tells you otherwise, Different antibiotics work for different things, so taking something is not better than taking nothing. Antibiotics don't only kill the "bad" bacteria, they also kill some of the healthy bacteria in your body, so they are hard on your system (that's why many people get sick to their stomachs or get yeast infections when they take antibiotics). So if you are taking them inappropriately they actually could do more damage than good for you. If what you have truly is an abcess, you need medical attention, and pronto. Good luck! I hope you are feeling all better soon!
    BlueFrogMama

    Answer by BlueFrogMama at 10:04 AM on Nov. 24, 2008

  • Thank You and I do plan on getting medical attention.
    Anonymous

    Answer by Anonymous at 10:26 AM on Nov. 24, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.